Alert archive / Nevada / Winter Storm Watches in 2012
Winter Storm Watch 3, NWS Reno, NV
NWS Reno, NV issued this winter storm watch at Feb 13, 2012, 10:38 PM PST for 4 counties in Nevada. It took effect at Feb 15, 2012, 1:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2012, 10:38 PM PST (06:38 UTC)
- In effect from
- Feb 15, 2012, 1:00 AM PST
- Expired
- Feb 14, 2012, 2:22 PM PST
- In force
- Issued by
- NWS Reno, NV
Counties Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 27 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 6.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WWUS45 KREV 140638 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1038 PM PST MON FEB 13 2012 ...QUICK MOVING STORM MAY PRODUCE BANDS OF HEAVIER SNOW WEDNESDAY MORNING... .LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST WILL QUICKLY DIVE SOUTH ACROSS WESTERN NEVADA BY WEDNESDAY MORNING. THIS SYSTEM WILL PRODUCE A PERIOD OF SNOW OVER PORTIONS OF EASTERN CALIFORNIA AND WESTERN NEVADA LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. BANDS OF LOCALLY HEAVY SNOW WILL BE POSSIBLE DURING THE WEDNESDAY MORNING COMMUTE ESPECIALLY AROUND THE RENO-CARSON CITY VICINITY. CAZ070-071-NVZ005-141500- /O.NEW.KREV.WW.Y.0006.120215T0600Z-120215T1800Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...EMPIRE...GERLACH 1038 PM PST MON FEB 13 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM TUESDAY TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM TUESDAY TO 10 AM PST WEDNESDAY. * TIMING: SNOW WILL DEVELOP LATE TUESDAY EVENING NORTH OF SUSANVILLE AND GERLACH THEN SPREAD SOUTH OVERNIGHT. THE POTENTIAL FOR ACCUMULATING SNOW IS MOST LIKELY BETWEEN MIDNIGHT AND 6 AM. * SNOW ACCUMULATIONS: 1 TO 3 INCHES...WITH LOCALLY UP TO 5 INCHES WEST OF HIGHWAY 395. * IMPACTS: EXPECT SLICK AND SNOW COVERED ROADS FOR THE WEDNESDAY MORNING COMMUTE ESPECIALLY BEFORE 7 AM AS TEMPERATURES WILL REMAIN BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-141500- /O.NEW.KREV.WW.Y.0006.120215T0900Z-120215T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 1038 PM PST MON FEB 13 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY. * TIMING: SNOW WILL DEVELOP LATE TUESDAY NIGHT NORTH OF INTERSTATE 80 AND SPREAD SOUTH THROUGH WEDNESDAY MORNING. THE POTENTIAL FOR ACCUMULATING SNOW IS MOST LIKELY BETWEEN 3 AM AND 8 AM. * SNOW ACCUMULATIONS: 2 TO 6 INCHES. * IMPACTS: EXPECT SLICK AND SNOW COVERED ROADS WITH CHAIN RESTRICTIONS FOR THE WEDNESDAY MORNING COMMUTE AS TEMPERATURES WILL REMAIN BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-141500- /O.NEW.KREV.WS.A.0003.120215T0900Z-120215T1800Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 1038 PM PST MON FEB 13 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * TIMING: SNOW WILL DEVELOP EARLY WEDNESDAY MORNING FROM INTERSTATE 80 NORTHWARD THEN SPREAD SOUTH ACROSS THE REMAINDER OF THE RENO-SPARKS AREA AND CARSON CITY-MINDEN VICINITY THROUGH WEDNESDAY MORNING. THE POTENTIAL FOR ACCUMULATING SNOW IS MOST LIKELY BETWEEN 4 AND 8 AM. * SNOW ACCUMULATIONS: 2 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN HEAVIER SNOW BANDS. * IMPACTS: EXPECT SLICK AND SNOW COVERED ROADS AND POOR VISIBILITY FOR THE WEDNESDAY MORNING COMMUTE AS TEMPERATURES WILL REMAIN BELOW FREEZING. SNOWFALL RATES UP TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH BANDS OF HEAVIER SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ MJD HTTP://WEATHER.GOV/RENO
3 follow-up statements
458 WWUS45 KREV 141235 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 435 AM PST TUE FEB 14 2012 ...QUICK MOVING STORM MAY PRODUCE BANDS OF HEAVIER SNOW WEDNESDAY MORNING... .LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST WILL QUICKLY DIVE SOUTH ACROSS WESTERN NEVADA BY WEDNESDAY MORNING. THIS SYSTEM WILL PRODUCE A PERIOD OF SNOW OVER PORTIONS OF EASTERN CALIFORNIA AND WESTERN NEVADA LATE TONIGHT THROUGH WEDNESDAY MORNING. BANDS OF LOCALLY HEAVY SNOW WILL BE POSSIBLE DURING THE WEDNESDAY MORNING COMMUTE ESPECIALLY AROUND THE RENO-CARSON CITY VICINITY. CAZ070-071-NVZ005-150000- /O.CON.KREV.WW.Y.0006.120215T0600Z-120215T1800Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...EMPIRE...GERLACH 435 AM PST TUE FEB 14 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY. * TIMING: SNOW WILL DEVELOP LATE THIS EVENING NORTH OF SUSANVILLE AND GERLACH THEN SPREAD SOUTH OVERNIGHT. THE POTENTIAL FOR ACCUMULATING SNOW IS MOST LIKELY BETWEEN 11 PM AND 5 AM. * SNOW ACCUMULATIONS: 1 TO 3 INCHES...WITH LOCALLY UP TO 5 INCHES WEST OF HIGHWAY 395. * IMPACTS: EXPECT SLICK AND SNOW COVERED ROADS FOR THE WEDNESDAY MORNING COMMUTE ESPECIALLY BEFORE 7 AM AS TEMPERATURES WILL REMAIN BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-150000- /O.CON.KREV.WW.Y.0006.120215T0900Z-120215T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 435 AM PST TUE FEB 14 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY. * TIMING: SNOW WILL DEVELOP LATE TONIGHT NORTH OF INTERSTATE 80 AND SPREAD SOUTH THROUGH WEDNESDAY MORNING. THE POTENTIAL FOR ACCUMULATING SNOW IS MOST LIKELY BETWEEN 2 AM AND 8 AM. * SNOW ACCUMULATIONS: 2 TO 6 INCHES. * IMPACTS: EXPECT SLICK AND SNOW COVERED ROADS WITH CHAIN RESTRICTIONS FOR THE WEDNESDAY MORNING COMMUTE AS TEMPERATURES WILL REMAIN BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-150000- /O.CON.KREV.WS.A.0003.120215T0900Z-120215T1800Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 435 AM PST TUE FEB 14 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * TIMING: SNOW WILL DEVELOP EARLY WEDNESDAY MORNING FROM INTERSTATE 80 NORTHWARD THEN SPREAD SOUTH ACROSS THE REMAINDER OF THE RENO-SPARKS AREA AND CARSON CITY-MINDEN VICINITY THROUGH WEDNESDAY MORNING. THE POTENTIAL FOR ACCUMULATING SNOW IS MOST LIKELY BETWEEN 3 AND 8 AM. * SNOW ACCUMULATIONS: 2 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN HEAVIER SNOW BANDS. * IMPACTS: EXPECT SLICK AND SNOW COVERED ROADS AND POOR VISIBILITY FOR THE WEDNESDAY MORNING COMMUTE AS TEMPERATURES WILL REMAIN BELOW FREEZING. SNOWFALL RATES UP TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH BANDS OF HEAVIER SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ MJD HTTP://WEATHER.GOV/RENO
948 WWUS45 KREV 141637 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 837 AM PST TUE FEB 14 2012 ...QUICK MOVING STORM TO PRODUCE HEAVY SNOW WEDNESDAY MORNING... .LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST WILL TRACK SOUTH ACROSS WESTERN NEVADA BY WEDNESDAY MORNING. THIS COLD LOW WILL PRODUCE A PERIOD OF MODERATE TO HEAVY SNOW OVER NORTHEAST CALIFORNIA AND WESTERN NEVADA LATE TONIGHT AND WEDNESDAY MORNING. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE WITH HEAVY SNOW BANDS DURING THE WEDNESDAY MORNING COMMUTE FOR THE TAHOE BASIN...ALONG INTERSTATE 80 AND HIGHWAYS 50 AND 395 IN WESTERN NEVADA. CAZ070-071-NVZ005-150000- /O.CON.KREV.WW.Y.0006.120215T0600Z-120215T1800Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...EMPIRE...GERLACH 837 AM PST TUE FEB 14 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY. * TIMING: SNOW WILL DEVELOP LATE THIS EVENING NORTH OF SUSANVILLE AND GERLACH THEN SPREAD SOUTH OVERNIGHT. THE HEAVIEST SNOW WILL OCCUR BETWEEN 11 PM AND 5 AM. * SNOW ACCUMULATIONS: 1 TO 3 INCHES...WITH UP TO 5 INCHES WEST OF HIGHWAY 395. * IMPACTS: SLICK AND SNOW COVERED ROADS WILL SLOW TRAVEL LATE TONIGHT AND WEDNESDAY MORNING. HEAVY SNOW WILL REDUCE VISIBILITY BELOW 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW WILL POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-150000- /O.CON.KREV.WW.Y.0006.120215T0900Z-120215T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 837 AM PST TUE FEB 14 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY. * TIMING: SNOW WILL DEVELOP LATE TONIGHT AND SPREAD SOUTH THROUGH WEDNESDAY MORNING. THE HEAVIEST SNOW WILL OCCUR BETWEEN 2 AM AND 8 AM. * SNOW ACCUMULATIONS: 2 TO 6 INCHES. * IMPACTS: SLICK AND SNOW COVERED ROADS WITH CHAIN RESTRICTIONS WILL OCCUR LATE TONIGHT THROUGH THE WEDNESDAY MORNING COMMUTE. HEAVY SNOW WILL REDUCE VISIBILITY BELOW 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW WILL POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-150000- /O.CON.KREV.WS.A.0003.120215T0900Z-120215T1800Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 837 AM PST TUE FEB 14 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * TIMING: SNOW WILL DEVELOP LATE TONIGHT NORTH OF INTERSTATE 80...THEN SPREAD SOUTH FROM RENO TO CARSON CITY AND MINDEN WEDNESDAY MORNING. THE HEAVIEST SNOW WILL OCCUR BETWEEN 3 AND 8 AM. * SNOW ACCUMULATIONS: 2 TO 5 INCHES...WITH HIGHER AMOUNTS POSSIBLE IN HEAVIER SNOW BANDS. * IMPACTS: SLICK ROADS AND POOR VISIBILITY WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR THE WEDNESDAY MORNING COMMUTE. MOTORISTS ARE URGED TO DRIVE SLOWLY AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ HTTP://WEATHER.GOV/RENO
569 WWUS45 KREV 142222 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 222 PM PST TUE FEB 14 2012 ...QUICK MOVING STORM TO PRODUCE HEAVY SNOW TONIGHT AND WEDNESDAY MORNING... .LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST WILL TRACK SOUTH ACROSS WESTERN NEVADA EARLY WEDNESDAY MORNING. THIS COLD LOW WILL PRODUCE A PERIOD OF MODERATE TO HEAVY SNOW OVER NORTHEAST CALIFORNIA AND WESTERN NEVADA LATE TONIGHT AND WEDNESDAY MORNING. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE DURING THE WEDNESDAY MORNING COMMUTE FOR THE TAHOE BASIN...ALONG INTERSTATE 80 AND HIGHWAYS 50 AND 395 IN WESTERN NEVADA. NVZ001-151200- /O.EXB.KREV.WW.Y.0006.120215T1200Z-120215T1800Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...YERINGTON...SMITH VALLEY 222 PM PST TUE FEB 14 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST WEDNESDAY. * TIMING: SNOW WILL DEVELOP EARLY WEDNESDAY MORNING NORTH OF HAWTHORNE THEN SPREAD SOUTH. THE HEAVIEST SNOW WILL OCCUR BETWEEN 4 AM AND 8 AM. * SNOW ACCUMULATIONS: 1 TO 3 INCHES NORTH OF HAWTHORNE...UP TO 1 INCH SOUTH OF HAWTHORNE. * IMPACTS: SLICK AND SNOW COVERED ROADS WILL SLOW TRAVEL WEDNESDAY MORNING ALONG HIGHWAY 95A AND 95 NORTH OF HAWTHORNE. HEAVY SNOW WILL REDUCE VISIBILITY BELOW 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW WILL POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-151200- /O.UPG.KREV.WS.A.0003.120215T0900Z-120215T1800Z/ /O.EXA.KREV.WW.Y.0006.120215T0900Z-120215T1800Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 222 PM PST TUE FEB 14 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: SNOW WILL DEVELOP LATE TONIGHT NORTH OF INTERSTATE 80...THEN SPREAD SOUTH FROM RENO TO CARSON CITY AND MINDEN WEDNESDAY MORNING. THE HEAVIEST SNOW WILL OCCUR BETWEEN 2 AND 8 AM. * SNOW ACCUMULATIONS: 2 TO 5 INCHES. * IMPACTS: SLICK ROADS AND POOR VISIBILITY WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR THE WEDNESDAY MORNING COMMUTE. MOTORISTS ARE URGED TO DRIVE SLOWLY AND PLAN FOR A LONGER COMMUTE TO WORK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW WILL POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-151200- /O.EXA.KREV.WW.Y.0006.120215T0900Z-120215T1800Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 222 PM PST TUE FEB 14 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY. * TIMING: SNOW WILL DEVELOP LATE TONIGHT ALONG AND NORTH OF INTERSTATE 80 AND SPREAD SOUTH TO HIGHWAY 50 BY EARLY WEDNESDAY MORNING. THE HEAVIEST SNOW WILL OCCUR BETWEEN 2 AM AND 8 AM. * SNOW ACCUMULATIONS: 2 TO 5 INCHES. * IMPACTS: SLICK AND SNOW COVERED ROADS WILL OCCUR LATE TONIGHT THROUGH WEDNESDAY MORNING ALONG INTERSTATE 80 AND HIGHWAYS 50 AND 95. HEAVY SNOW WILL REDUCE VISIBILITY BELOW 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW WILL POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ070-071-NVZ005-151200- /O.CON.KREV.WW.Y.0006.120215T0600Z-120215T1800Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...EMPIRE...GERLACH 222 PM PST TUE FEB 14 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY. * TIMING: SNOW WILL DEVELOP LATE THIS EVENING NORTH OF SUSANVILLE AND GERLACH THEN SPREAD SOUTH OVERNIGHT. THE HEAVIEST SNOW WILL OCCUR BETWEEN 11 PM AND 5 AM. * SNOW ACCUMULATIONS: 3 TO 6 INCHES WEST OF HIGHWAY 395...WITH 2 TO 4 INCHES EAST OF HIGHWAY 395 INCLUDING THE SURPRISE VALLEY AND NORTHERN WASHOE COUNTY. * IMPACTS: SLICK AND SNOW COVERED ROADS WILL SLOW TRAVEL LATE TONIGHT AND WEDNESDAY MORNING. HEAVY SNOW WILL REDUCE VISIBILITY BELOW 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW WILL POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-151200- /O.CON.KREV.WW.Y.0006.120215T0900Z-120215T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 222 PM PST TUE FEB 14 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY. * TIMING: SNOW WILL DEVELOP LATE TONIGHT AND SPREAD SOUTH THROUGH WEDNESDAY MORNING. THE HEAVIEST SNOW WILL OCCUR BETWEEN 2 AM AND 8 AM. * SNOW ACCUMULATIONS: 3 TO 6 INCHES WITH AMOUNTS UP TO 8 INCHES NEAR THE SIERRA CREST. * IMPACTS: SLICK AND SNOW COVERED ROADS WITH CHAIN RESTRICTIONS WILL OCCUR LATE TONIGHT THROUGH THE WEDNESDAY MORNING COMMUTE. HEAVY SNOW WILL REDUCE VISIBILITY BELOW 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW WILL POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this winter storm watch went out at Feb 13, 5:50 PM PST, 4 hours 48 minutes earlier.
Area forecast discussion, Feb 13, 5:50 PM PST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RENO NV 550 PM PST MON FEB 13 2012 .UPDATE... HAVE DONE A QUICK UPDATE AS A BAND OF SNOW SHOWERS HAS DEVELOPS FROM NEAR DOYLE EAST TO LOVELOCK. THIS BAND IS BEING FORCED BY A WEAK SHORT WAVE ON THE BACK SIDE OF THE EXITING UPPER LOW. AS A RESULT, I HAVE INCREASED POPS FOR MUCH OF THE TAHOE BASIN EAST TO HIGHWAY 95. DO NOT EXPECT THE SHOWERS TO BE THAT INTENSE BUT LOCAL AREAS COULD PICK UP A QUICK INCH. ALSO, WITH ROAD TEMPS STILL AROUND 40 IN LOWER VALLEYS DO NOT EXPECT ROADWAY ACCUMULATION UNLESS IT IS IN A HEAVY SHOWER. FOR MORE INFORMATION, POSTED NOWCAST AND WILL POST LATEST RADAR IMAGE TO OUR FACEBOOK PAGE. THIS COULD BE A PRELUDE TO WED MORNING WITH THE SLIDER. DETAILS ON THAT SYSTEM REMAIN BELOW. WALLMANN && .PREVIOUS DISCUSSION... /ISSUED 224 PM PST MON FEB 13 2012/ SHORT TERM... COLD UPPER LOW TRACKING SOUTH OVER CENTRAL CALIFORNIA WILL CONTINUE TO PRODUCE RAIN AND SNOW SHOWERS SOUTH OF I-80 THIS EVENING. BEST CHANCES FOR SNOW ACCUMULATIONS ARE ALONG THE SIERRA CREST SOUTH OF US-50, AND CHURCHILL AND MINERAL COUNTIES ALONG AND EAST OF HIGHWAY 95. AREA OF STEADY RAIN AND SNOW CONTINUES OVER CHURCHILL AND MINERAL COUNTIES DUE TO FAVORABLE LIFT NORTHEAST OF THE LOW. MOST SHOWERS SHOULD DISSIPATE BY MIDNIGHT AS THE LOW PASSES OVER DEATH VALLEY. BEHIND THE LOW, GUSTY NORTH-NORTHEAST WINDS SHOULD DEVELOP LATE TONIGHT AND TUESDAY. GUSTS SHOULD REMAIN BELOW 30 MPH WITH A PERIOD OF CHOPPY CONDITIONS ON LAKE TAHOE AND PYRAMID LAKE. BY TUESDAY EVENING NEXT COLD LOW FROM THE GULF OF ALASKA WILL MOVE INTO THE OREGON COAST. AHEAD OF THE SYSTEM WINDS WILL SHIFT TO THE WEST AND INCREASE TUESDAY NIGHT. GUSTS TUESDAY NIGHT COULD REACH 40 MPH ALONG US-395, WITH THE SIERRA RIDGES GUSTING TO 70 OR 80 MPH. THIS FAST MOVING SYSTEM WILL BRING STRONG INSTABILITY TO THE SIERRA AND WESTERN NEVADA WEDNESDAY MORNING WITH POTENTIAL ACCUMULATING SNOW DURING THE MORNING COMMUTE. SINCE THE SYSTEM WILL MOVE THROUGH QUICKLY, ACCUMULATIONS WILL BE LIMITED DESPITE THE STRONG LIFT AND INSTABILITY. TOTALS ACROSS WESTERN NEVADA SHOULD REMAIN BELOW 2 INCHES, WITH 1-4 INCHES AROUND THE TAHOE BASIN AND 3-6 INCHES IN THE SIERRA ABOVE 7000 FEET. GUSTY NORTH-NORTHEAST WINDS WILL DEVELOP WEDNESDAY AFTERNOON AS THE SYSTEM MOVES INTO SOUTHERN CALIFORNIA AND MAY PRODUCE UNFAVORABLE BOATING CONDITIONS FOR LAKE TAHOE AND PYRAMID LAKE THROUGH THURSDAY MORNING. BRONG LONG TERM...FRIDAY THROUGH MONDAY... RIDGE IN THE PACIFIC WILL MAINTAIN A NORTHWEST FLOW OVER THE WESTERN CONUS THROUGH EARLY NEXT WEEK. THIS WILL ALLOW SYSTEMS TO DROP INTO THE WEST COAST. HOWEVER FORECASTER CONFIDENCE IS LOW TO MODERATE CONCERNING DETAILS WITH SHORTWAVES, AS MODELS LACK CONTINUITY. FRIDAY MODELS KEEP A SHORTWAVE RIDGE OVER THE SIERRA AND WESTERN NEVADA WHICH WILL BRING DRY AND MILD CONDITIONS. BY THE WEEKEND, MODELS START TO DROP A SYSTEM OUT OF THE GULF OF ALASKA TOWARDS THE WEST COAST. GFS IS MOST AGGRESSIVE WITH THE TROUGH DIGGING SOUTHWARD QUICKLY ON SATURDAY NIGHT AND CLOSING OFF ACROSS THE SIERRA AND WESTERN NEVADA. THE GEM IS SHOWING A SIMILAR TRACK EXCEPT THAT IT IS FURTHER EAST AND FASTER. CONVERSELY, THE ECMWF BRINGS THE TROUGH SOUTH AND QUICKLY BRUSHES EASTWARD WITHOUT CLOSING THE LOW OFF AT ALL. MODEL SPREAD AND TIMING DIFFERENCES HAVE LED TO FEW CHANGES IN THE LONG TERM. MAINTAINED CHANCE POPS FOR THE TROUGH PASSAGE SATURDAY NIGHT AND SUNDAY. OVERALL, THE MODELS TRACK THE TROUGH BETWEEN THE WEST COAST TO THE GREAT BASIN SO UNCERTAINTY IS HIGH ON THE IMPACTS FOR THE SIERRA AND WESTERN NEVADA. LINDAMAN AVIATION... ISOLATED SNOW SHOWERS THROUGH THIS EVENING AS THE AREA OF LOW PRESSURE DROPS SOUTH ACROSS WESTERN NEVADA. FOR KRNO...NORTH WINDS THIS AFTERNOON WILL BECOME LIGHT OVERNIGHT WITH NO SNOW ACCUMULATION EXPECTED. FOR KTVL, KTVL, AND KMMH, OCCASIONAL LIGHT SHOWERS WILL CONTINUE THROUGH THIS EVENING. BEST CHANCES FOR ADDITIONAL ACCUMULATIONS WILL BE SOUTH OF LAKE TAHOE AT KMMH, BUT DO NOT EXPECT ACCUMULATIONS MORE THAN A COUPLE OF INCHES AT BEST. LINGERING LIGHT SNOW SHOWERS ARE POSSIBLE AT KMMH AND KTVL ON TUESDAY. AFTER TROUGH EXITS SKIES WILL CLEAR OUT FOR A BREAK IN THE WEATHER ON TUESDAY BEFORE ANOTHER STORM MOVES INTO THE REGION TUESDAY NIGHT AND WEDNESDAY MORNING. LINDAMAN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Feb 13, 12:26 PM PST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 507 AM PST MON FEB 13 2012 CAZ073-NVZ001-003-132030- MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA- 507 AM PST MON FEB 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT SNOW WILL CONTINUE ACROSS THE NORTHERN SIERRA AND NORTHWESTERN NEVADA TODAY. SNOWFALL COULD BE HEAVY AT TIMES WITH TRAVEL DELAYS POSSIBLE ALONG INTERSTATE 80 AND HIGHWAY 395. PLEASE REFER TO THE LATEST WINTER WEATHER STATEMENT (WWUS45 KREV RNOWSWREV) FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF LOW PRESSURE SYSTEMS WILL MOVE SOUTH ALONG THE SIERRA THROUGHOUT THE UPCOMING WEEK. A SYSTEM ON WEDNESDAY WILL BRING THE NEXT CHANCE OF PRECIPITATION TO THE REGION, WITH ANOTHER SYSTEM MOVING IN FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER, WEATHER SPOTTERS ARE REQUESTED TO REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. O'HARA HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 10:38 PM PST | Winter Weather Advisory | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more | 33 hr |
| Feb 14, 2:24 PM PST | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Pershing, Washoe | 37 hr |
Nearby
Winter Storm Watches in Nevada, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.